iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineburning sensationI have occasional burning sensation in stomach. Can I take medicines used for H.pylori infection?

What should I take for unbearable burning sensation in stomach?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At July 14, 2020
Reviewed AtDecember 19, 2023

Patient's Query

Hello doctor,

My stomach is burning from the last few months. Sometimes I feel better but sometimes it has become so unbearable. After taking a meal I feel my stomach is overfed. Though I took H pylori treatment few years back I repeat the medication now. And I took Sompraz HP kit as told by my doctor but it is causing loose motion. Now I am confused, how to take and what to take?

Hi,

Welcome to icliniq.com.

The burning sensation or acidity as patients often describe is caused by three major things.

1. An ulcer in the stomach.

2. Reflux of acid contents from the stomach to your food pipe.

3. Increase the sensitivity of your stomach lining to acid secretion.

For both things, the idea is to reduce the acid content in your stomach. This can be done by simply taking antacids, but the problem with antacids is that they have a short duration of action. The better and more modern solution is to reduce the acid contents by reducing over a longer period of time by using drugs called proton pump inhibitors. A doctor close to your home can prescribe the same. I suggest you take it for at least two to four months to have a good long term effect. You can take simple antacids along with the proton pump inhibitors to give you additional short term relief.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Vandana Andrews
Dr. Vandana Andrews

General Practitioner

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy